MAUDE Adverse Event Report: COOK INC COOK BAKRI POSTPARTUM BALLOON WITH RAPID INSTILLATION COMPONENTS; OQY INTRAUTERINE BALLOON

COOK INC COOK BAKRI POSTPARTUM BALLOON WITH RAPID INSTILLATION COMPONENTS; OQY INTRAUTERINE BALLOON
Model Number G24237
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that a cook bakri postpartum balloon with rapid instillation components was used to treat postpartum hemorrhage [pph], due to uterine atony, after the patient had lost approximately 600 ml of blood.Prior to placement of the bakri device, the patient was administered iv uterotonics.The device was placed by hand and inflated to 300ml.It was discovered that the balloon fell out of the vagina when they performed an ultrasound scan.The device was placed and inflated again and the device fell out of the vagina for a second time.They discontinued use of the bakri postpartum balloon and used an unspecified, competitors, postpartum balloon to continue treating the patient.When the bakri device was inspected, they found that the device was leaking from the tip of the balloon.It was reported that the device was not tested prior to use and that the device was placed within twelve hours of delivery, but an exact time frame could not be provided.100ml of blood was lost after device failure, for a total estimated blood loss of 700ml.No section of the device remained inside the patient's body.The patient did not require any additional procedures due to this occurrence.The complainant has not reported any adverse effects on the patient due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.B5: additional information received 01aug2024.Corrections: model # = gpn investigation evaluation it was reported that, following a vaginal delivery, a cook bakri postpartum balloon with rapid instillation components was used to treat postpartum hemorrhage [pph], due to uterine atony, after the patient had lost approximately 600 ml of blood.Prior to placement of the bakri device, the patient was administered iv uterotonics.The device was placed by hand and inflated to 300ml.It was discovered that the balloon fell out of the vagina when they performed an ultrasound scan.The device was placed and inflated again and the device fell out of the vagina for a second time.They discontinued use of the bakri postpartum balloon and used an unspecified, competitors, postpartum balloon to continue treating the patient.When the bakri device was inspected, they found that the device was leaking from the tip of the balloon.It was reported that the device was not tested prior to use and that the device was placed within twelve hours of delivery, but an exact time frame could not be provided.100ml of blood was lost after device failure, for a total estimated blood loss of 700ml.No section of the device remained inside the patient's body.The patient did not require any additional procedures due to this occurrence.The complainant has not reported any adverse effects on the patient due to this occurrence.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control (qc) procedures were conducted during the investigation.The complaint device was not returned; therefore, no functional testing or visual inspections could be performed.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) found no related non-conformances reported for lot.A complaint history database search showed no other related complaints associated with the failure mode for the complaint device lot.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.Cook also reviewed product labeling; the ifu [t_j-sosr_rev4; 'bakri postpartum balloon'] supplied with the device states the following in consideration of the reported failure mode: - "how supplied: upon removal from the package, inspect the product to ensure no damage has occurred." the complaint was confirmed based on customer testimony.Based upon the available information and results of the investigation, cook has concluded that the cause for the complaint could not be established.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information received 01aug2024: the patient had a vaginal delivery.

Brand Name
COOK BAKRI POSTPARTUM BALLOON WITH RAPID INSTILLATION COMPONENTS
Common Device Name
OQY INTRAUTERINE BALLOON
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19776621
Report Number1820334-2024-00976
Device Sequence Number8654759
Product Code OQY
UDI-Device Identifier10827002242378
UDI-Public(01)10827002242378(17)261208(10)15795229
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K170622
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG24237
Device Catalogue NumberJ-SOSR-100500
Device Lot Number15795229
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/20/2024
Supplement Date Received by Manufacturer08/01/2024
Initial Report FDA Received Date07/18/2024
Supplement Report FDA Received Date08/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age34 YR
Patient SexFemale
Patient Weight57 KG